I'm 67 years old and I have congestive heart failure. I was recently in the vicinity of someone who was maced, and as hard as I tried, I couldn't escape the airborn spray. Since then, I haven't been able to stop coughing. My medication usually controls the fluid from building up in my lungs, but it doesn't seem to be working as well as usual now. Is it safe for me to use any over the counter cough expectorants? I'm currently taking CARVEDILOL, LISINOPRIL, HYDROCHLOROTHIAZIDE, AND ASPIRIN. Do cough medicines ever conflict with these medications?
I've been told the only "heart friendly" medication of that type would be Benedryl. However, you could check with your pharmacist and they should be able to tell if there is anything safe for you to take.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.